ETHICON INC. PRLNE BLU 2X18IN 7-0 D/A BV175-8 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Back to Search Results |
| Model Number |
M8746 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/12/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.(b)(4).Additional information was requested, and the following was obtained via: was the patient treatment or post-operative care altered in anyway due to the prolonged surgery time of 60 minutes? if yes, please explain.No.Was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery? no.It was stated the surgeon ¿had to oversew with a strand of 8746h which narrowed the anastomotic lumen¿ during the procedure.Are there any adverse patient consequences or risks related to the narrowed the anastomotic lumen? no.Just surgeon frustration.What is the patient¿s current status? unknown.I have seen the surgeon since the incident.He did not mention patient status.Procedure date? (b)(6) 2022.
Event or Problem Description
It was reported that a patient underwent a coronary artery bypass procedure on (b)(6) 2022 and suture was used.During the procedure, the suture broke.The surgeon had to oversew with a strand of different suture which narrowed the anastomotic lumen and added an additional hour to the case.The procedure was completed successfully with no patient harm.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/7/2022.H6 component code: g07002 no device problem found.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: twelve packets of product code m8746 were returned to ethicon inc for analysis with the packaging closed.Upon initial inspection of the samples, no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, the twelve packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to damaged or breakage and no defects were observed during evaluation.A functional test was performed using an instron and the tensile strength force was above the minimum requirement.The event described could not be confirmed as the device performed without any defect noted.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.